Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 4, 1999, 3:05 PM CST for Harrison County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 1999, 3:05 PM CST (21:05 UTC)
- Expired
- Dec 4, 1999, 3:45 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 3:20 PM CST | Tornado F1 | Marshall, TX | In southwest Marshall from just southeast of West Pinecrest Drive (hwy 43) and just east of West End Blvd to South Washington Ave to just west of East End Blvd (Hwy 59). Eyewitnesses indicated tornado was heavily rain wrapped, fast moving and very difficult t |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 042104 RRA TORSHV TXC203-042145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST SAT DEC 4 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN NORTHEASTERN TEXAS * UNTIL 345 PM CST * AT 300 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST SOUTH OF MARSHALL. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOV8ING NORTHEAST AT 40 MPH. * PEOPLE IN MARSHALL TAKE IMMEDIATE SHELTER...
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 4, 10:30 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Dec 4, 10:30 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST SAT DEC 4 1999 PRETTY GOOD MORNING FORECAST HAS THINGS HANDLED WELL...I HAVE OFFERED SOME SLIGHT MODIFICATIONS. REMOVED MORNING PERIOD...RAISED TEMPS TO 75 TO 80 RANGE EAST AND SOUTH TODAY...LOWERED THE UPPER 70S OUT WEST TO MID 70S. ALTERED POPS SLIGHTLY. REARRANGED ZONES TO THE FOLLOWING ORDER... NW..N..NE..SW..S..SE..FAR S. SLIGHT RISK STILL IN EFFECT. LETS GET READY TO RUMBLE. 17 .SHV...CAUTION ON AREA LAKES ALL ZONES THROUGH PERIOD.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 11:45 AM CST | Severe Thunderstorm Warning | SHV | Wood | 30 min |
| Dec 4, 12:47 PM CST | Severe Thunderstorm Warning | SHV | Camp, Titus | 33 min |
| Dec 4, 1:12 PM CST | Severe Thunderstorm Warning | SHV | Morris | 33 min |
| Dec 4, 1:30 PM CST | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| Dec 4, 1:36 PM CST | Tornado Warning | SHV | Bowie, Cass | 64 min |
| Dec 4, 2:08 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 47 min |
| Dec 4, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.